Alert archive / Colorado / High Wind Warnings in 2015
High Wind Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Dec 21, 2015, 2:49 PM MST for 7 counties in Colorado. It took effect at Dec 21, 2015, 6:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2015, 2:49 PM MST (21:49 UTC)
- In effect from
- Dec 21, 2015, 6:00 PM MST
- Expired
- Dec 22, 2015, 2:56 AM MST
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104 WWUS75 KBOU 212149 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 249 PM MST MON DEC 21 2015 COZ033-034-212300- /O.CAN.KBOU.HW.A.0002.151222T0100Z-151222T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 249 PM MST MON DEC 21 2015 ...HIGH WIND WATCH IS CANCELLED FOR THE FRONT RANGE MOUNTAINS AND FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH FOR THE FRONT RANGE MOUNTAINS AND FOOTHILLS HAS BEEN CANCELLED. THE WATCH FOR THE FRONT RANGE FOOTHILLS HAS BEEN UPGRADED TO A HIGH WIND WARNING WHERE HIGH WINDS ARE EXPECTED TO DEVELOP THIS EVENING. $$ COZ035-036-220600- /O.UPG.KBOU.HW.A.0002.151222T0100Z-151222T1300Z/ /O.NEW.KBOU.HW.W.0006.151222T0100Z-151222T1300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 249 PM MST MON DEC 21 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST TUESDAY FOR THE FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG AND GUSTY WEST WINDS WILL DEVELOP THIS EVENING AND THEN DECREASE TOWARD MORNING. STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 9 PM AND 3 AM MST TONIGHT IN AREAS ABOVE 8000 FEET. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH ARE LIKELY WITH PEAK GUSTS UP TO 75 MPH. THE PEAK TO PEAK HIGHWAY AND I-70 FROM WEST OF IDAHO SPRINGS TO JUST BELOW THE EISENHOWER TUNNEL WILL BE ESPECIALLY SUSCEPTIBLE TO THESE HIGH WINDS. * IMPACTS...CONSIDERABLE BLOWING SNOW MAY SEVERELY REDUCE VISIBILITIES AT TIMES IN EXPOSED AREAS. SUDDEN AND STRONG WIND GUSTS MAY ALSO CAUSE YOU TO TEMPORARILY LOOSE CONTROL OF YOUR VEHICLE. BE PREPARED FOR DANGEROUS DRIVING CONDITIONS DUE TO THESE VERY STRONG WIND GUSTS AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE ON TUESDAY. && $$ BAKER
2 follow-up statements
135 WWUS75 KBOU 220416 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 916 PM MST MON DEC 21 2015 COZ035-036-221300- /O.CON.KBOU.HW.W.0006.000000T0000Z-151222T1300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 916 PM MST MON DEC 21 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY... * TIMING...STRONG AND GUSTY WEST WINDS WILL DEVELOP IN AREAS OVERNIGHT...MAINLY ABOVE 8000 FEET. * WINDS...SUSTAINED WINDS OF 20 TO 40 MPH ARE LIKELY WITH PEAK GUSTS UP TO 75 MPH. THE PEAK TO PEAK HIGHWAY AND I-70 FROM WEST OF IDAHO SPRINGS TO JUST BELOW THE EISENHOWER TUNNEL WILL BE ESPECIALLY SUSCEPTIBLE TO THESE HIGH WINDS. * IMPACTS...CONSIDERABLE BLOWING SNOW MAY SEVERELY REDUCE VISIBILITIES AT TIMES IN EXPOSED AREAS. SUDDEN AND STRONG WIND GUSTS MAY ALSO CAUSE YOU TO TEMPORARILY LOOSE CONTROL OF YOUR VEHICLE. BE PREPARED FOR DANGEROUS DRIVING CONDITIONS DUE TO THESE VERY STRONG WIND GUSTS AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE ON TUESDAY. && $$
579 WWUS75 KBOU 220956 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 256 AM MST TUE DEC 22 2015 COZ035-036-221100- /O.CAN.KBOU.HW.W.0006.000000T0000Z-151222T1300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 256 AM MST TUE DEC 22 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. STRONG AND DAMAGING WINDS ARE NO LONGER EXPECTED IN THE FOOTHILLS. HOWEVER WINDS ARE GUSTING BETWEEN 45 TO 60 MPH AND SHOULD STEADILY DECREASE THROUGH THE MORNING AND AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 21, 10:47 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 21, 10:47 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1047 AM MST MON DEC 21 2015 .UPDATE... ISSUED AT 1045 AM MST MON DEC 21 2015 EVEN AT THIS LATE HOUR STILL ON THE FENCE REGARDING THE HIGH WIND WATCH FOR THE FRONT RANGE MTNS AND FOOTHILLS TONIGHT. STABILITY...QG OMEGA AND CROSS MTN WIND PROFILES SUGGEST A 6-9HR PERIOD OF STG/45-60KT/ MTN TOP WIND STARTING LATE THIS AFTERNOON. HOWEVER BY LATE EVENING/06Z/TUE...DATA SUGGESTS A MARKED DROP OFF IN CROSS MTN FLOW WITH INCREASING UPWARD MOTION ON AS MOISTURE RICH AIR RAMS INTO THE NRN MTNS FROM THE NORTHWEST. NOT SURE ELEVATION BELOW 10K WILL SEE OVERNIGHT WND SPEEDS APPROACHING OR EXCEEDING HIGH WIND THRESHOLD. HOWEVER SANGRE WIND MODEL BASED ON NAM AND WRF INDICATES A 9-HOUR PERIOD OF WARNING CRITERIA FROM 00Z-09Z. WILL WAIT TO SEE A BIT MORE MODEL DATA BEFORE JUMPING OFF THE FENCE WITH REGARD TO THE HIGH WIND WATCH. AS FOR THE WINTER STORM WARNING FOR MTN ZONE 31 AND WINTER WEATHER ADVISORY FOR MTN ZONES W33/34...NO CHANGES AT THIS TIME. OTHERWISE CURRENT FORECAST PRETTY MUCH ON TRACK FOR REST OF TODAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM MST MON DEC 21 2015 A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THIS MORNING UNDER A MODERATE WESTERLY FLOW ALOFT. THIS FEATURE WILL ENHANCE SNOWFALL THIS MORNING BEFORE DIMINISHING AGAIN BY AFTERNOON AS MOISTURE DEPTH BECOMES MORE SHALLOW AND MOUNTAIN TOP TEMPERATURES WARM. ADDITIONAL SNOWFALL IN THE MOUNTAINS TODAY WILL BE LIGHT WITH ACCUMULATION OF 1 TO 4 INCHES. ACROSS LOWER ELEVATIONS TODAY...MID-HIGH LEVEL DECK OF CLOUDS WILL BE MOVE EAST BY AFTERNOON AS SKIES BECOME PARTLY SUNNY. TEMPERATURES WILL GENERALLY BE IN THE 40S TODAY. SOME OBSERVATION SITES HAVE REPORTED FOG OVERNIGHT BUT HARD TO GATHER HOW EXTENSIVE GIVEN CLOUD COVER ABOVE. FOG APPEARS MAINLY ALONG THE SOUTH PLATTE RIVER VALLEY BUT HAS DISSIPATED SOME DURING THE PAST HOUR OR SO. MAIN CONCERN TONIGHT IS WITH HIGH WIND POTENTIAL IN THE MOUNTAINS AND FOOTHILLS AND INCREASING SNOWFALL IN THE FAR NORTHERN MOUNTAINS. AS FOR THE WINDS...CROSS SECTIONS SHOWING CROSS BARRIER FLOW INCREASING TO 50-60KT BY THIS EVENING AS MOUNTAIN TOP STABILITY INCREASES WITH WARMING TEMPERATURES ALOFT. HOWEVER THERE IS NOT A LOT OF STRONG SUBSIDENCE AND UPSTREAM MOISTURE MAY DAMPEN THE WAVE AMPLIFICATION. STILL APPEARS A HIGH ENOUGH THREAT TO GO WITH A WATCH TONIGHT. MOISTURE WILL BE INCREASING ACROSS THE NORTHERN MOUNTAINS OVERNIGHT UNDER AN INCREASING SOUTHWEST MOUNTAIN TOP FLOW. THIS WILL FAVOR ZONE 31 SO WILL START THE WINTER STORM WARNING BY LATER THIS EVENING AND CONTINUE THROUGH FOLLOWING PERIODS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 324 AM MST MON DEC 21 2015 WINDS WILL SUBSIDE SLIGHTLY OVER THE FRONT RANGE MOUNTAINS AND FOOTHILLS TUESDAY MORNING BUT WILL STILL REMAIN STRONG THROUGH TUESDAY AND WEDNESDAY. SNOW WILL CONTINUE TO SPREAD EAST INCREASING OVER THE FRONT RANGE MOUNTAINS INCLUDING SUMMIT COUNTY AS A SHORTWAVE PASSES ACROSS THE STATE TUESDAY. WILL BEGIN AN ADVISORY FOR THE FRONT RANGE MOUNTAINS TUESDAY MORNING THAT WILL RUN THROUGH MIDNIGHT FOR EXPECTED SNOWFALL AMOUNTS OF 8 TO 14 INCHES. THE GORE AND PARK RANGES UP NEAR RABBIT EARS PASS WILL CONTINUE TO SEE THE MOST SNOWFALL WITH AMOUNTS OF 10 TO 18 INCHES BY MIDNIGHT. THE WIND AND SNOW WILL COMBINE TO MAKE AREAS OF BLOWING SNOW TUESDAY AND WEDNESDAY. A WEAK COLD FRONT WILL PUSH SOUTH DURING THE DAY TUESDAY WHICH MAY SPARK A FEW SHOWERS ACROSS THE PLAINS BEFORE COLDER AIR PUSHES IN DURING THE EVENING FOR A COLDER NIGHT. MOISTURE WILL DECREASE SLIGHTLY PAST MIDNIGHT AND INTO EARLY WEDNESDAY. WINDS ALOFT WILL TURN MORE WESTERLY. THIS WILL ALLOW SNOW TO CONTINUE TO FALL OVER THE HIGH TERRAIN...JUST AT LIGHTER RATES. A PIECE OF ENERGY WILL PASS OVER THE STATE WITH MORE MOISTURE WEDNESDAY AFTERNOON AND EVENING TO INCREASE SNOW OVER THE MOUNTAINS AGAIN AND BRING A SLIGHT CHANCE OF SHOWERS OVER THE PLAINS. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER ON WEDNESDAY. ON THURSDAY...THE JET ROUNDING THE LONGWAVE TROUGH ALOFT OVER THE WESTERN AND CENTRAL STATES WILL DIG SOUTH ALONG THE WEST COAST TO PUT SOUTHWEST FLOW ALOFT OVER THE STATE. LOOK FOR SNOW TO CONTINUE OVER THE MOUNTAINS WITH A CHANCE OF SNOW OVER THE NORTHERN PLAINS IN THE EVENING. ON FRIDAY...AN UPPER LOW WILL DIG OVER AZ BEFORE DIGGING FURTHER SOUTHEAST INTO NORTHERN MEXICO ON SATURDAY. A COLD FRONT WILL PUSH INTO CO FRIDAY MORNING FOR A CHANCE OF SNOW BY THE AFTERNOON ACROSS THE FORECAST AREA THROUGH SATURDAY MORNING. LOOK FOR A WARMING AND DRYING TREND THEN THROUGH SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1045 AM MST MON DEC 21 2015 VFR CONDITIONS ON TAP FOR THE NEXT 24 HOURS. STRENGTHENING WESTERLY FLOW ALOFT IS NOT EXPECTED TO WORK DOWNWARD INTO THE METRO AREA TODAY...EXCEPT PERHAPS NEAR THE BASE OF THE FOOTHILLS SUCH AS AT KBJC WHERE WESTERLY WIND GUSTS TO 20-25KTS MAY OCCUR AT TIMES THIS AFTERNOON. OTHERWISE EXPECT GENERALLY SLY-SWLY WINDS AT SPEEDS AT OR BELOW 12 KTS. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 6 PM MST THIS EVENING THROUGH LATE TONIGHT FOR COZ033>036. WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT FOR COZ033-034. WINTER STORM WARNING FROM 9 PM THIS EVENING TO MIDNIGHT MST TUESDAY NIGHT FOR COZ031. && UPDATE...BAKER SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...BAKER
Hazardous weather outlook, Dec 21, 11:38 AM MST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1138 AM MST MON DEC 21 2015 COZ030>051-221845- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1138 AM MST MON DEC 21 2015 ...HEAVY SNOWFALL AND STRONG WINDS ON THE WAY FOR PORTIONS OF THE NORTHERN COLORADO HIGH COUNTRY TONIGHT AND TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOWFALL WILL SPREAD EAST OVER THE MOUNTAIN RANGES OF NORTH CENTRAL COLORADO LATER THIS AFTERNOON AS PACIFIC MOISTURE STREAMS IN FROM THE WEST. THE PARK AND GORE RANGES IN WESTERN GRAND AND JACKSON COUNTIES COULD SEE UP TO 2 INCHES OF SNOW BY LATE THIS AFTERNOON AND ANOTHER 4 TO 8 INCHES OF SNOW BY TUESDAY MORNING. MOUNTAIN RANGES TO THE SOUTH AND EAST OF THERE SUCH AS THE RABBIT EARS...MEDICINE BOW...TEN MILE AND MOSQUITO RANGES... AS WELL AS THE RIDGETOPS AND WEST FACING SLOPES OF THE FRONT RANGE COULD SEE ANYWHERE FROM 3 TO 6 INCHES OF SNOW DURING THIS SAME TIME PERIOD. THIS INCLUDES THE LOWER VALLEY AREA IN SUMMIT COUNTY. IN ADDITION...SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS TO AROUND 70 MPH COULD PRODUCE NEAR WHITEOUT OUT CONDITIONS AND CONSIDERABLE DRIFTING ABOVE TIMBERLINE AND ON THE HIGH MOUNTAIN PASSES OVERNIGHT. TIRE CHAINS AND ADEQUATE SNOW TIRE MAY BE REQUIRED FOR HIGH COUNTRY TRAVEL FOR A TIME OVERNIGHT. IN ADDITION...VERY STRONG WEST WINDS ALOFT ARE EXPECTED TO SPREAD DOWN THE EAST FACE OF THE FRONT RANGE STARTING LATE THIS AFTERNOON AND CONTINUE OVERNIGHT. THE STRONGEST WIND GUSTS IN THE 45 TO 70 MPH RANGE ARE EXPECTED TO OCCUR DURING THE EVENING HOURS AND MAINLY IN AREAS ABOVE 8000 FEET. AREAS BELOW 8000 COULD STILL SEE GUSTS IN THE 35 TO 60 MPH RANGE. THESE STRONG AND GUSTY WINDS ARE LIKELY TO PRODUCE CONSIDERABLE BLOWING SNOW IN THESE AREAS AS WELL. DRY CONDITIONS WITH MUCH LIGHTER WINDS ARE TO BE EXPECTED ON THE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOWFALL AND GUSTY WINDS WILL CONTINUE OVER THE HIGH COUNTRY TUESDAY. SNOWFALL RATES WILL BE BETWEEN ONE HALF AND ONE INCH PER HOUR. GUSTY WINDS BETWEEN 50 AND 70 MPH IN THE MOUNTAINS WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW...CREATING HAZARDOUS TRAVEL CONDITIONS ON ICY OR SNOWPACKED ROADS. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE FOR THE HIGHER FOOTHILLS TONIGHT INTO TOMORROW MORNING. MOUNTAIN SNOW WILL DECREASE AFTER MIDNIGHT TUESDAY NIGHT...BUT WILL REMAIN AT LIGHTER AMOUNTS FOR THE REST OF THE WEEK AS MOISTURE RIDES IN ON WESTERLY FLOW. COLDER THAN AVERAGE TEMPERATURES ARE EXPECTED AS A LARGE TROUGH COVERS THE WESTERN AND CENTRAL STATES. THE PLAINS MAY SEE LIGHT AREAS OF SNOW WEDNESDAY WITH A SLIGHTLY BETTER CHANCE FOR CHRISTMAS EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/BOWEN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 4:49 AM MST | High Wind Watch | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 10 hr |
| Dec 21, 5:00 AM MST | Winter Storm Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 64 hr |
| Dec 21, 5:00 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 10 hr |
Nearby
High Wind Warnings in Colorado, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.